Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 247, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2011, 5:41 PM CDT for Lincoln County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 7, 2011, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:46 PM CDT | HAIL 1.25 | Hershey, NE | SPOTTER REPORTED HALF-DOLLAR SIZED HAIL ON THE WEST SIDE OF HERSHEY. |
| Aug 7, 6:20 PM CDT | HAIL 1 | 7 Se North Platte, NE | GROUND COVERED WITH HAIL...LARGEST WAS QUARTERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS53 KLBF 072241 SVRLBF NEC111-072330- /O.NEW.KLBF.SV.W.0247.110807T2241Z-110807T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 630 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND...OR 17 MILES WEST OF NORTH PLATTE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PLATTE AROUND 600 PM CDT. LAKE MALONEY STATE RECREATION AREA AROUND 605 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4126 10064 4087 10061 4107 10126 4133 10125 TIME...MOT...LOC 2241Z 289DEG 36KT 4117 10102 WIND...HAIL 60MPH 1.50IN $$ ROBERG
1 follow-up statement
470 WWUS53 KLBF 072300 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 PM CDT SUN AUG 7 2011 NEC111-072330- /O.CON.KLBF.SV.W.0247.000000T0000Z-110807T2330Z/ LINCOLN NE- 600 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 630 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH PLATTE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MALONEY STATE RECREATION AREA AROUND 610 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4126 10064 4087 10061 4107 10126 4133 10125 TIME...MOT...LOC 2301Z 288DEG 29KT 4111 10081 WIND...HAIL 60MPH 1.50IN $$ ROBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 3:30 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SUN AUG 7 2011 .SYNOPSIS... ON GOING CONVECTION THIS MORNING SHOULD CLEAR OUT THE ATMOSPHERE ACROSS CENTRAL SECTIONS. THIS WILL RESULT IN BEST CHANCES FOR AFTERNOON THUNDERSTORMS ACROSS THE WEST AS A SHORT WAVE APPROACHES. DON/T SEE WIDESPREAD COVERAGE THIS AFTERNOON BUT MODELS AGREE ON WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND MUCH OF WEDNESDAY. FLAT ZONAL FLOW WITH A SERIES OF SHARP SHORT WAVES CAN BE SEEN THROUGH MID WEEK...BY FRIDAY HEIGHTS BUILD ACROSS THE ROCKIES AND BRING COOLER AND LESS ACTIVE WEATHER IN THE EXTENDED. && .SHORT TERM... OVERNIGHT AND TODAY...THIS MORNING THE THUNDERSTORMS HAVE NOT GIVEN UP...EVEN IN THE AREAS WHERE THUNDERSTORMS BROUGHT 70+ MPH WINDS AND RAIN. WATCH WAS CLEARED AT 3 AM AND WHILE THERE IS NO SEVERE THREAT...THE STORMS CONTINUE EAST OF HIGHWAY 83. WATER VAPOR AND REGIONAL RADAR SHOW SHOWERY ACTIVITY TO OUR WEST AND THIS WILL SPREAD ACROSS THE AREA THIS MORNING WHICH WILL HAVE A MINOR IMPACT ON TEMPERATURES THIS MORNING. CLOUD COVER AND NORTH WINDS ALSO KEEP A LID ON WARMING UP AND THE CHANCE OF THUNDERSTORMS. THE CAPE IS PUSHED OUT THIS EVENING AS A FRONT SETTLES SOUTH. MODELS DISAGREE ON STORMS FOR THIS AFTERNOON BUT KEPT ACTIVITY IN THE FORECAST. TUESDAY...THE FRONT MAKES A RUN TO THE NORTH WITH SOUTHEAST WINDS BRINGING MOISTURE AND INSTABILITY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UPSLOPE AREAS AROUND THE PANHANDLE AND THEN CONTINUE INTO THE OVERNIGHT ACROSS MUCH OF THE CWA. WEDNESDAY...A THUNDERSTORM COMPLEX WILL BE ON GOING IN THE EARLY AM AND CONTINUE INTO MUCH OF THE DAY. THIS WILL MAKE WEDNESDAY A VERY COOL DAY AND HAVE LOWERED TEMPERATURES SOME 10 DEGREES BELOW NORMAL. THURSDAY...IT APPEARS AN MCS MAY BE ORGANIZED SOUTH OF US IN KANSAS AND NORTH OF US IN SOUTH DAKOTA. IN BETWEEN THE TWO WE MAY SEE A NORMAL DAY WITH TEMPERATURES IN THE 80S AND A CHANCE OF THUNDERSTORMS GENERALLY AREA WIDE THOUGH THUNDERSTORMS ARE MOST LIKELY NEAR NORTHERN NEBRASKA ALONG THE STATE LINE. .EXTENDED TERM... MODELS BUILD A RIDGE TO OUR WEST BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY AND THEN NEAR NORMAL TEMPERATURES INTO THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT AND BRING GENERALLY DRY CONDITIONS FRIDAY THROUGH SUNDAY. && .AVIATION... VFR IS EXPECTED MOST AREAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO EXIT THE FCST AREA BETWEEN 12Z AND 15Z FROM WEST TO EAST. THEREAFTER ISOLATED THUNDERSTORMS MAY POP UP DURING THE MORNING AND AFTERNOON. MORE ORGANIZED SCATTERED THUNDERSTORM DEVELOPMENT MAY ORGANIZE ACROSS NORTHWEST NEBRASKA THIS AFTERNOON WHICH WILL MOVE SOUTHEAST THROUGH THE SANDHILLS AND INTO SOUTH CENTRAL NEBRASKA THIS EVENING. THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY AFTER 06Z TONIGHT WITH VFR THROUGHOUT THE FCST AREA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...HIRSCH AVIATION...CDC
Hazardous weather outlook, Aug 7, 3:27 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN AUG 7 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT SUN AUG 7 2011 /227 PM MDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. DISCRETE STORMS ARE EXPECTED OVER THE PANHANDLE AND INTO WESTERN NEBRASKA...THEN SHOULD CONGEAL INTO A CLUSTER OF STORMS THIS EVENING OVER CENTRAL NEBRASKA. PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY IN LOCATIONS EAST OF HIGHWAY 83...WHILE ON TUESDAY THE THREAT WILL RETURN FOR MUCH OF WESTERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON OR EARLY EVENING AND COULD POSSIBLY CONTINUE THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE WEATHER CONCERN. WEDNESDAY AND THURSDAY...CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE STRONG AND A STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS KANSAS AND SOUTHERN NEBRASKA THROUGH THE NEBRASKA PANHANDLE PROVIDING FOCUS FOR STORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCE MOVE THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. IN ADDITION...ANY REPORTS OF SEVERE WEATHER OR RAINFALL REPORTS WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Special weather statement, Aug 7, 3:07 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 207 PM MDT SUN AUG 7 2011 NEZ022-072045- GARDEN NE- 207 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 245 PM MDT... AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LISCO...OR 26 MILES WEST OF OSHKOSH...MOVING EAST AT 25 MPH. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OSHKOSH... LISCO... RICHARDSON LAKE... DOGTOWN FLATS... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK... LEWELLEN... CRESCENT LAKE NWR... DEER LAKE... BRITTON LAKE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
Special weather statement, Aug 7, 4:29 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM MDT SUN AUG 7 2011 NEZ004-022-072200- GARDEN NE-SHERIDAN NE- 329 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND NORTHERN GARDEN COUNTIES UNTIL 400 PM MDT... AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PATTERSON LAKE...OR 31 MILES EAST OF ALLIANCE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KINCAID LAKE AROUND 335 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
Special weather statement, Aug 7, 4:45 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM MDT SUN AUG 7 2011 NEZ057-072215- KEITH NE- 345 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEITH COUNTY UNTIL 415 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEMOYNE...OR 12 MILES NORTH OF OGALLALA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... KINGSLEY DAM AROUND 350 PM MDT. KEYSTONE AROUND 400 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Special weather statement, Aug 7, 5:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT SUN AUG 7 2011 NEZ057-059-072245- KEITH NE-LINCOLN NE- 517 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN AND EASTERN KEITH COUNTIES UNTIL 545 PM CDT/445 PM MDT/... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SARBEN...OR 17 MILES NORTHEAST OF OGALLALA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SARBEN AND INTERSTATE 80 MILE MARKER 150 AROUND 425 PM MDT. SUTHERLAND AND SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 540 PM CDT. HERSHEY AROUND 545 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Aug 7, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Aug 7, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.